Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 87, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Dec 18, 2016, 9:47 PM EST. It took effect at Dec 19, 2016, 7:00 AM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2016, 9:47 PM EST (02:47 UTC)
- In effect from
- Dec 19, 2016, 7:00 AM EST
- Expired
- Dec 20, 2016, 9:48 PM EST
- In force
- 39 hr
- Issued by
- NWS Detroit, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 5:41 PM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Dec 18, 5:41 PM EST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
541 PM EST Sun Dec 18 2016
.AVIATION...
Plume from Lake Michigan will bring period of mvfr/lower vfr cigs
this evening with scattered -shsn. Overnight, drier low level air
associated with building arctic high pressure will lead to few-sct
low level cloudiness and eventually mainly clear skies on Monday.
Return southwest flow around this high will increase somewhat by
midday Monday, particularly kmbs where gusts to 20 knots or so will
be possible by afternoon. Elsewhere, 10-12 knot flow will be common.
For DTW...Period of bkn-ovc cigs aob 5kft can be expect as stratus
or strato-cu from Lake Michigan funnels over area. Arctic high will
then bring drying low levels and vfr conditions overnight/Monday.
//DTW Threshold Probabilities...
* High for cigs aob 5kft through 03z, low 03z-09z.
&&
.PREV DISCUSSION...
Issued at 241 PM EST Sun Dec 18 2016
DISCUSSION...
Expansive Arctic surface high is progged to strengthen to 1045mb
overnight, the ridge axis extending from Oklahoma City to Cleveland
by 12z Monday morning. Light flow out of the westerly quadrant will
continue to promote light cold advection into tonight while SE
Michigan's position along the northern flank of the high poses a
decoupling quandary, critical for a chill forecast. The expectation
is that while lake cloud debris will extend into the CWA at sunset,
increasing anticyclonic flow and nocturnal stabilization will aid
dissipation through late evening and snowpack will only add to
stability. Given that the gradient is rather light to begin with,
erred on the side of decoupling. No complaints with SREF guidance
which suggests a few degrees below zero north and south of the
potential lake plume and temps at or slightly below zero across the
central CWA. The cold spot for Monday morning will likely be Lenawee
County where the coldest airmass leaking around Lake Michigan will
intrude late. After coordination with neighbors, it was decided to
forgo a wind chill advisory due to marginal winds and marginal
Apparent T values anyway.
Eastward translation of the surface high will bring one of the
coldest days so far to the CWA as SE Michigan experiences the
unmodified portion of the airmass. 925mb temps solidly below -16C to
begin the day lend support to guidance suggesting highs of 10 or
lower south of 8 Mile....mid teens to the north where it will take
longer for coldest air to advect in during the day.
Height falls across the northern tier will support a strengthening
SW gradient Monday night through Tuesday. Thus, wind chills Monday
night will approach WC criteria once again despite slightly warmer
temps. Warm advection in full force by Tues as prolonged SW warms
the lower atmosphere toward freezing. Consensus for highs
approaching 30 quite reasonable.
Low pressure associated with a shortwave dropping south from Alberta
will cross the Great Lakes region late Wednesday. Moisture will be
limited with this system with the best chance of accumulating
snowfall over northern Lower Michigan. As the low pressure moves
eastward on Thursday, thermal trough will cross the region before
high pressure moving across the Ohio Valley will promote
southwesterly flow late week. With zonal flow in place, temperatures
will remain near seasonal values through the end of the week.
Potential remains for a larger storm system to affect the Great
Lakes region next weekend with differing model solutions keeping
uncertainty high at this point.
MARINE...
Arctic high pressure centered over Illinois will bring relatively
quiet December marine weather to the central Great Lakes through
tonight. The surface high will retreat to the Ohio River Valley
Monday and to the Northeastern U.S. by Monday evening. This will
increase the pressure gradient over the central Great Lakes leading
to the beginning of a southwesterly unstable event. Latest forecast
data suggests this could become a high end gale, potentially
upwards of 45 knot gales by Tuesday morning and afternoon. A Gale
Watch is now in effect for much of Central Lake Huron.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Watch from Monday morning through Tuesday evening FOR LHZ362-
363-421-462.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....DG
DISCUSSION...JVC/JD
MARINE.......CB
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Dec 18, 2:44 PM EST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 244 PM EST SUN DEC 18 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-191945- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 244 PM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ARCTIC AIR MOVING INTO THE REGION TODAY WILL LEAD TO A COLD WIND CHILL TONIGHT. READINGS ARE EXPECTED TO DROP INTO THE 5 BELOW TO 10 BELOW ZERO RANGE AFTER MIDNIGHT. A FEW LOCATIONS IN THE SAGINAW VALLEY...THUMB...AND NEAR THE OHIO BORDER...MAY APPROACH 15 BELOW BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND CHILL AROUND 10 BELOW ZERO IS LIKELY ACROSS THE REGION DURING MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-191945- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 244 PM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WATCH IS IN EFFECT. SEE THE FORECAST FOR DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW,WEATHER.GOV/DETROIT.
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 9:47 PM EST | Gale Warning | DTX | 48 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.